Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Dynamical approach to some problems in integral geometry


Author: Boris Paneah
Translated by:
Journal: Trans. Amer. Math. Soc. 356 (2004), 2757-2780
MSC (2000): Primary 45E99, 39B22; Secondary 37E99, 35L35
DOI: https://doi.org/10.1090/S0002-9947-03-03435-4
Published electronically: December 15, 2003
MathSciNet review: 2052596
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: As is well known, the main problem in integral geometry is to reconstruct a function in a given domain $D$, where its integrals over a family of subdomains in $D$ are known. Such a problem is interesting not only as an object of pure analysis, but also in connection with various applications in practical disciplines. The most remarkable example of such a connection is the Radon problem and tomography. In this paper we solve one of these problems when $D$ is a bounded domain in ${\mathbb{R}}^2$ with a piecewise smooth boundary. Some intermediate results related to dynamical systems with two generators and to some functional-integral equations are new and interesting per se. As an application of the results obtained we briefly study a boundary problem for a general third order hyperbolic partial differential equation in a bounded domain $D\subset {\mathbb{R}}^2$ with data on the whole boundary $\partial D$.


References [Enhancements On Off] (What's this?)

  • 1. I.Gel'fand, M.Graev and N.Vilenkin, Integral Geometry and Representation Theory, New York, Academic Press, 1966. MR 34:7726
  • 2. B.Paneah, On a Problem in Integral Geometry Connected to the Dirichlet Problem for Hyperbolic Equations, IMRN International Mathematics Research Notices, 1997, No.5, 213-222. MR 98k:53097
  • 3. B.Paneah, A Problem in Integral Geometry with Applications to the Dirichlet Problem for a Class of Hyperbolic Differential Equations, Differential Equations, Asymptotic Analysis and Mathematical Physics, Math.Res. 100, Akademic-Verlag, Berlin, 1997, 256-261. MR 98h:53115
  • 4. B.Paneah, On Solvability of Functional Equations Connected with Dynamical Systems with Two Generators, Funct. Anal. Appl. 37, No.1, pp 46-60, 2003.
  • 5. B.Paneah, Noncommutative Dynamical Systems with Two Generators and Their Applications in Analysis, Discrete and Continuous Dynamical Systems (DCDS), v. 9, No. 6, pp. 1411-1422, 2003.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 45E99, 39B22, 37E99, 35L35

Retrieve articles in all journals with MSC (2000): 45E99, 39B22, 37E99, 35L35


Additional Information

Boris Paneah
Affiliation: Department of Mathematics, Technion, Haifa, 32000, Israel
Email: peter@tx.technion.ac.il

DOI: https://doi.org/10.1090/S0002-9947-03-03435-4
Received by editor(s): February 8, 2002
Received by editor(s) in revised form: January 28, 2003
Published electronically: December 15, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society